RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mosc. Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mosc. Math. J., 2012, Volume 12, Number 1, Pages 55–76 (Mi mmj448)  

This article is cited in 6 scientific papers (total in 6 papers)

Tropical varieties with polynomial weights and corner loci of piecewise polynomials

A. Esterov

Departamento de Álgebra, Facultad de Ciencias Matemáticas, Universidad Complutense, Madrid, Spain

Abstract: We find a relation between mixed volumes of several polytopes and the convex hull of their union, deducing it from the following fact: the mixed volume of a collection of polytopes only depends on the product of their support functions (rather than on the individual support functions). For integer polytopes, this dependence is a certain specialization of the isomorphism between two well-known combinatorial models for the cohomology of toric varieties, however, this construction has not been extended to arbitrary polytopes so far (partially due to the lack of combinatorial tools capable of substituting for toric geometry, when vertices are not rational). We provide such an extension, which leads to an explicit formula for the mixed volume in terms of the product of support functions, and may also be interesting because of the combinatorial tools (tropical varieties with polynomial weights and their corner loci) that appear in our construction. As an example of another possible application of these new objects, we notice that every tropical subvariety in a tropical manifold $M$ can be locally represented as the intersection of $M$ with another tropical variety (possibly with negative weights), and conjecture certain generalizations of this fact to singular $M$. The above fact about subvarieties of a tropical manifold may be of independent interest, because it implies that the intersection theory on a tropical manifold, which was recently constructed by Allerman, Francois, Rau and Shaw, is locally induced from the ambient vector space.

Key words and phrases: tropical variety, mixed volume, matroid fan, piecewise polynomial, corner locus, intersection theory, cohomology, differential ring, toric variety.

DOI: https://doi.org/10.17323/1609-4514-2012-12-1-55-76

Full text: http://www.ams.org/.../abst12-1-2012.html
References: PDF file   HTML file

Bibliographic databases:

MSC: 14T05, 14M25, 52A39
Received: August 31, 2010
Language:

Citation: A. Esterov, “Tropical varieties with polynomial weights and corner loci of piecewise polynomials”, Mosc. Math. J., 12:1 (2012), 55–76

Citation in format AMSBIB
\Bibitem{Est12}
\by A.~Esterov
\paper Tropical varieties with polynomial weights and corner loci of piecewise polynomials
\jour Mosc. Math.~J.
\yr 2012
\vol 12
\issue 1
\pages 55--76
\mathnet{http://mi.mathnet.ru/mmj448}
\crossref{https://doi.org/10.17323/1609-4514-2012-12-1-55-76}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2952426}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000309364900005}


Linking options:
  • http://mi.mathnet.ru/eng/mmj448
  • http://mi.mathnet.ru/eng/mmj/v12/i1/p55

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. B. Ya. Kazarnovskii, “On the Action of the Complex Monge–Ampère Operator on Piecewise Linear Functions”, Funct. Anal. Appl., 48:1 (2014), 15–23  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    2. B. Ya. Kazarnovskii, “Action of the complex Monge–Ampère operator on piecewise-linear functions and exponential tropical varieties”, Izv. Math., 78:5 (2014), 902–921  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    3. Schneider R., “a Formula For Mixed Volumes”, Geometric Aspects of Functional Analysis: Israel Seminar (Gafa) 2011-2013, Lect. Notes Math., Lecture Notes in Mathematics, 2116, eds. Klartag B., Milman E., Springer Int Publishing Ag, 2014, 423–426  crossref  mathscinet  isi  scopus
    4. B. Ya. Kazarnovskii, “On the product of cocycles in a polyhedral complex”, Izv. Math., 81:2 (2017), 329–358  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    5. W. Gubler, K. Kuennemann, “A tropical approach to nonarchimedean Arakelov geometry”, Algebr. Number Theory, 11:1 (2017), 77–180  crossref  mathscinet  zmath  isi  scopus
    6. Esterov A., “Characteristic Classes of Affine Varieties and Plucker Formulas For Affine Morphisms”, J. Eur. Math. Soc., 20:1 (2018), 15–59  crossref  mathscinet  zmath  isi  scopus
  • Moscow Mathematical Journal
    Number of views:
    This page:175
    References:57

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020